Winter Weather, Parmer
- When
- February 1, 5:00 PM CST to February 2, 10:00 AM CST
- Where
- Parmer forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Snow began to fall over the west Texas South Plains during the late afternoon and evening hours of the 1st. |Several narrow bands of heavy snow developed along and north of a Canadian cold front that was stationary over the southern South Plains and the Rolling Plains.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Snow began to fall over the west Texas South Plains during the late afternoon and evening hours of the 1st. |Several narrow bands of heavy snow developed along and north of a Canadian cold front that was stationary over the southern South Plains and the Rolling Plains. Short duration bursts of heavy snow there resulted in locally heavy snowfall amounts with accumulations that ranged from four to seven inches in depth. |Light accumulations were reported elsewhere, over a large swath of the South Plains region. Storm total accumulations between one and three inches were common before the snow diminished in the wake of an arctic cold front during the late morning hours of the 2nd.
|A list of reported snow accumulations are as follows: 7 inches at Aspermont (Stonewall County), 4 inches at Lake Alan Henry (Garza County), 3 inches at Jayton (Kent County), 3 inches at O'Donnell (Lynn County), 3 inches at Post (Garza County), 2 inches at Dimmitt (Castro County), 2 inches at Floydada (Floyd County), 2 inches at Levelland (Hockley County), 2 inches at Littlefield (Lamb County), 2 inches at Lubbock (Lubbock County), 2 inches at Plainview (Hale County), 1 inch at Brownfield (Terry County), 1 inch at Childress (Childress County), 1 inch at Crosbyton (Crosby County), 1 inch at Memphis (Hall County), 1 inch at Farwell (Parmer County), 1 inch at Morton (Cochran County), 1 inch at Muleshoe (Bailey County), 1 inch at Paducah (Cottle County), 1 inch at Silverton (Briscoe County), 1 inch at Tahoka (Lynn County), and 1 inch at Tulia (Swisher County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 1, 3:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 342 PM CST THU FEB 1 2007 .SHORT TERM... ARCTIC AIR IS PUSHING QUICKLY SOUTH ALONG INTO THE PLAINS AND SOUTH ALONG THE EASTERN EDGE OF THE ROCKIES THIS AFTERNOON. EXPECT THIS NEXT SURGE OF AIR TO BE COLDER THAN PREVIOUS ONE AS TEMPERATURES IN THE MONTANA AREA THIS AFTERNOON ARE REMAINING IN THE -2 TO + 8 DEGREE RANGE. AT 21Z THE LEADING EDGE OF THE NEW FRONT WAS PUSHING THROUGH KANSAS. EXPECT IT TO BE IN THE LUBBOCK ARE AROUND MIDNIGHT TONIGHT AND THEN DESPITE SOME OF THE INITIAL MODEL GUIDANCE WHICH WANTED TO ERODE IT QUICKLY BACK TO OUR NORTHEAST TOMORROW...THINK IT WILL REMAIN WELL TO OUR SOUTH THROUGH THE DAY TOMORROW. THUS EXPECT COLD AIR TO REMAIN IN PLACE THROUGH FRIDAY AFTERNOON WITH TEMPS IN THE 20S COMMON FOR MOST OF THE AREA. IN ADDITION TO THE COLD AIR...GUIDANCE SHOWS A VORT MAX MOVING OUT OF THE ROCKIES OVER THE AREA TONIGHT AND EARLY FRIDAY. COMBINATION OF LIFT ASSOCIATED WITH THE DISTURBANCE ALOFT PLUS FRONTAL FORCING SHOULD PROVIDE A GOOD CHANCE OF MOSTLY LIGHT SNOW TONIGHT THROUGH TOMORROW MORNING. EXPECT AMOUNTS TO REMAIN NEAR OR BELOW 1 INCH...BUT SOME MODEL GUIDANCE HINT AT SLIGHTLY HIGHER AMOUNTS AND CAN NOT RULE THEM OUT. BY TOMORROW 15 OR 18Z TOMORROW...MOST OF THE LIFT IS VERY SHALLOW AND CHANCES OF SNOW SHOULD END. .LONG TERM... WILL HAVE VERY COLD OVERNIGHT TEMPERATURES AS ARCTIC AIR AND CLEARING RESULT IN RADIATIONAL COOLING INTO THE TEENS OVER MOST AREAS FRIDAY NIGHT. MODELS MAY BE A BIT AGGRESSIVE WITH SURFACE LEE TROF BECOMING REESTABLISHED...BUT LIKELY TO RETURN TO SW/W SURFACE WINDS DURING THE DAY ON SATURDAY WITH A WARMUP ONLY INTO THE LOWER TO MID 30S DESPITE INSOLATION. NORTHWEST FLOW TO CONTINUE WITH RISING HEIGHTS EDGING IN FROM THE WEST DURING THE WEEKEND INTO NEXT WEEK AS HIGH AMPLITUDE UPPER RIDGE BUILDS ACROSS THE WEST COAST. LIKELY TO SEE ANOTHER MODIFIED ARCTIC SURGE MONDAY AND THEN AGAIN TOWARD MIDWEEK...THUS TEMPERATURES LATER IN PERIOD SOMEWHAT PROBLEMATIC. KEPT POPS LOW TO NIL IN EXTENDED PERIOD WITH LOW TO MID LEVEL MOISTURE LOOKING MORE SCARCE UNDER NW FLOW REGIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 20 24 15 31 18 / 50 50 10 10 10 TULIA 21 21 16 29 18 / 50 50 10 10 10 PLAINVIEW 22 23 18 30 19 / 50 50 10 10 10 LEVELLAND 26 29 19 33 20 / 40 40 10 10 10 LUBBOCK 23 29 19 33 20 / 40 40 10 10 10 BROWNFIELD 28 29 20 34 22 / 40 40 10 10 10 CHILDRESS 23 25 18 27 18 / 50 50 10 10 10 SPUR 27 27 20 30 19 / 40 40 10 10 10 ASPERMONT 27 29 21 30 21 / 40 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 738 AM CST THU FEB 1 2007 TXZ021>044-021345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 738 AM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER AN UPPER LEVEL LOW MOVING ACROSS THE PERMIAN BASIN LATER TODAY WILL BRING A CHANCE FOR LIGHT WINTRY PRECIPITATION TO THE AREA TODAY AND TONIGHT. LIGHT SNOW AND SLEET WILL BE THE DOMINANT PRECIPITATION TYPE. MOST LOCATIONS WILL SEE ACCUMULATIONS RANGING FROM ONLY A DUSTING TO LESS THAN ONE INCH. HOWEVER THERE IS THE POSSIBILITY THAT A NARROW BAND OF HEAVIER SNOWFALL COULD DEVELOP. IF THIS OCCURS LOCALIZED SLIGHTLY HEAVIER SNOWFALL AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAVELERS ARE ADVISED TO MONITOR THE LATEST WEATHER INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 357 PM CST THU FEB 1 2007 TXZ021>044-021500- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 357 PM CST THU FEB 1 2007 ...LIGHT SNOW POSSIBLE ACROSS THE AREA TONIGHT AND EARLY FRIDAY... ANOTHER SURGE OF ARCTIC AIR WILL MOVE SOUTH TONIGHT WITH COLDER TEMPERATURES EXPECTED FRIDAY INTO THE WEEKEND. ALSO...UPPER LEVEL ENERGY WILL MOVE SOUTHEAST TONIGHT ACROSS THE SOUTH PLAINS AND ROLLING PLAINS. THIS DISTURBANCE WILL INTERACT WITH LOW TO MID LEVEL MOISTURE BEHIND THE FRONT TO GENERATE SCATTERED SNOW SHOWERS. THE BEST OPPORTUNITY FOR SNOW WOULD BE FROM 9 PM THIS EVENING THROUGH 9 AM FRIDAY MORNING. MOST AREAS WILL SEE LIGHT SNOW OR FLURRIES WITH ACCUMULATIONS GENERALLY LESS THAN ONE INCH. HOWEVER...LOCALIZED AMOUNTS GREATER THAN ONE INCH WILL BE POSSIBLE IN HEAVIER SNOW BANDS.
The national radar mosaic for the moment the first event began.
18 winter weather, 2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7163, 7164, 7165, 7169, 7170, 7171, 7174, 7175, 7176, 7177, 7160, 7162, 7166, 7167, 7168, 7172, 7173, 7178, 7179, 7180.